MAUDE Adverse Event Report: BECKMAN COULTER ACCESS AFP REAGENT; KIT, TEST, ALPHA-FETOPROTEIN FOR NEURAL TUBE DEFECTS

BECKMAN COULTER ACCESS AFP REAGENT; KIT, TEST, ALPHA-FETOPROTEIN FOR NEURAL TUBE DEFECTS
Catalog Number 33211
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer did not supply patient demographics such as age, date of birth, sex or weight for the patient in question.A beckman coulter (bec) field service engineer (fse) was not dispatched for this event.There is no indication that the access afp reagent was returned to the complaint handling unit (chu) for further investigation and/or analysis.There were no reports of hardware errors, sample flags or issues with other assays in conjunction with this event.In conclusion, there was insufficient evidence supplied to reasonable suggest a cause for this event.Bec internal identifier for this event is (b)(6).
 
Event or Problem Description
The customer reported obtaining non-reproducible elevated alpha-fetoprotein (access afp) results for one (1) patient on the laboratory's unicel dxi 800 access immunoassay system serial number (b)(4).The patient sample in question was initially analyzed for access afp between (b)(6) 2016 and results of 69.37 ug/l to 73.42 ug/l were obtained.The initial access afp result obtained on (b)(6) 2016 was significantly lower resulting at 23.43 ug/l.The customer reanalyzed the patient's sample three (3) additional times on the same unicel dxi 800 access immunoassay system on (b)(6) 2016 and obtained non-reproducible results ranging from 25.07 ug/l to 106.81 ug/l.The non-reproducible access afp results were not released from the laboratory.There were no reports of change to patient treatment or care in conjunction with this event.The access afp assay had been calibrated on multiple occassions throughout the month of (b)(6), prior to the event.The calibrations passed within assay specifications but indicate some variations in relative light unit (rlu) recovery from calibration curve to calibration curve.One level of access afp qc (quality control) data was provided for the month of (b)(6) and demonstrated some variations in qc recovery.The customer did not supply any information regarding sample collection or processing (including centrifugation information) for the sample in question.There were no reports of sample integrity issues in conjunction with this event.

Brand Name
ACCESS AFP REAGENT
Common Device Name
KIT, TEST, ALPHA-FETOPROTEIN FOR NEURAL TUBE DEFECTS
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key5882216
Report Number2122870-2016-00397
Device Sequence Number13457410
Product Code LOK
UDI-Device IdentifierH628332111
UDI-PublicH628332111
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P980041 S033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2017
Device Catalogue Number33211
Device Lot Number528691
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2016
Initial Report FDA Received Date08/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1